Alert archive / Tennessee / Frost Advisories in 2016
Frost Advisory 4, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Nov 9, 2016, 3:09 PM EST for 31 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Nov 10, 2016, 5:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2016, 3:09 PM EST (20:09 UTC)
- In effect from
- Nov 10, 2016, 5:00 AM EST
- Expired
- Nov 10, 2016, 9:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Morristown, TN
All 40 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 19 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091 WWUS74 KMRX 092009 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 309 PM EST WED NOV 9 2016 ...AREAS OF FROST EXPECTED TOMORROW MORNING ACROSS PORTIONS OF THE NORTHERN CUMBERLAND PLATEAU...SOUTHWEST VIRGINIA...PORTIONS OF THE APPALACHIANS AND SMOKY MOUNTAINS IN EAST TENNESSEE...AND SOUTHWEST NORTH CAROLINA... .RIDGE OF HIGH PRESSURE BUILDING INTO THE AREA WILL PRODUCE CLEARING SKIES AND NEAR CALM WINDS BY MORNING. THESE CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE TO UPPER 30S ACROSS THE ADVISORY AREA. NCZ060-061-TNZ012>018-035-041-043-045>047-072-074-087-VAZ001-002- 005-006-008-100415- /O.NEW.KMRX.FR.Y.0004.161110T1000Z-161110T1400Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...COSBY...CEDAR CREEK... ERWIN...ELIZABETHTON...ROAN MOUNTAIN...CADES COVE...GATLINBURG... COKER CREEK...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 309 PM EST WED NOV 9 2016 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EST THURSDAY. * EVENT...AREAS OF FROST WILL DEVELOP LATE TONIGHT AS TEMPERATURES DROP INTO THE MIDDLE TO UPPER 30S. * TIMING...PATCHY FROST CAN BE EXPECTED TO DEVELOP AFTER MIDNIGHT BECOMING MORE WIDESPREAD AFTER 5 AM THURSDAY * IMPACTS...AREAS OF FROST WILL DEVELOP BY MORNING ACROSS THE ADVISED AREA...ESPECIALLY IN SHELTERED VALLEYS. TENDER OUTSIDE PLANTS THAT ARE SUSCEPTIBLE TO FROST DAMAGE NEED TO BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$
2 follow-up statements
819 WWUS74 KMRX 100301 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1001 PM EST WED NOV 9 2016 ...AREAS OF FROST EXPECTED THURSDAY MORNING ACROSS PORTIONS OF THE NORTHERN CUMBERLAND PLATEAU...SOUTHWEST VIRGINIA...PORTIONS OF THE APPALACHIANS AND SMOKY MOUNTAINS IN EAST TENNESSEE...AND SOUTHWEST NORTH CAROLINA... .RIDGE OF HIGH PRESSURE BUILDING INTO THE AREA WILL PRODUCE CLEARING SKIES AND NEAR CALM WINDS BY MORNING. THESE CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE TO UPPER 30S ACROSS THE ADVISORY AREA. NCZ060-061-TNZ012>018-035-041-043-045>047-072-074-087-VAZ001-002- 005-006-008-101115- /O.CON.KMRX.FR.Y.0004.161110T1000Z-161110T1400Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...COSBY...CEDAR CREEK... ERWIN...ELIZABETHTON...ROAN MOUNTAIN...CADES COVE...GATLINBURG... COKER CREEK...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 1001 PM EST WED NOV 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EST THURSDAY... * EVENT...AREAS OF FROST WILL DEVELOP LATE TONIGHT AS TEMPERATURES DROP INTO THE MIDDLE TO UPPER 30S. * TIMING...PATCHY FROST CAN BE EXPECTED TO DEVELOP AFTER MIDNIGHT...BECOMING MORE WIDESPREAD AFTER 5 AM THURSDAY. * IMPACTS...AREAS OF FROST WILL DEVELOP BY MORNING ACROSS THE ADVISED AREA...ESPECIALLY IN SHELTERED VALLEYS. TENDER OUTSIDE PLANTS THAT ARE SUSCEPTIBLE TO FROST DAMAGE NEED TO BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$ DGS
473 WWUS74 KMRX 100952 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 452 AM EST THU NOV 10 2016 ...AREAS OF FROST EXPECTED THIS MORNING ACROSS THE CUMBERLAND PLATEAU...SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE...CENTRAL EAST TENNESSEE...PARTS OF THE SOUTHEAST TENNESSEE VALLEY...THE APPALACHIANS AND SMOKY MOUNTAINS IN EAST TENNESSEE...AND SOUTHWEST NORTH CAROLINA... .RIDGE OF HIGH PRESSURE BUILDING INTO THE AREA WILL PRODUCE CLEARING SKIES AND NEAR LIGHTER WINDS BY EARLY THIS MORNING. THESE CONDITIONS HAVE ALLOWED TEMPERATURES TO DROP INTO THE MIDDLE TO UPPER 30S ACROSS THE ADVISORY AREA. TNZ036>040-042-044-067>071-073-081>086-098-101-102-101400- /O.EXA.KMRX.FR.Y.0004.161110T1000Z-161110T1400Z/ ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION- WEST POLK-EAST POLK- INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS... MADISONVILLE...JASPER...BENTON...DUCKTOWN 452 AM EST THU NOV 10 2016 /352 AM CST THU NOV 10 2016/ ...FROST ADVISORY IN EFFECT UNTIL 9 AM EST /8 AM CST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST /8 AM CST/ THIS MORNING. * EVENT...AREAS OF FROST WILL DEVELOP EARLY TODAY AS TEMPERATURES DROP INTO THE MIDDLE TO UPPER 30S. * TIMING...AREAS OF FROST CAN BE EXPECTED...BECOMING MORE WIDESPREAD AFTER 5 AM TODAY. * IMPACTS...AREAS OF FROST ACROSS THE ADVISED AREA...ESPECIALLY IN SHELTERED VALLEYS. TENDER OUTSIDE PLANTS THAT ARE SUSCEPTIBLE TO FROST DAMAGE NEED TO BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$ NCZ060-061-TNZ012>018-035-041-043-045>047-072-074-087-VAZ001-002- 005-006-008-101400- /O.CON.KMRX.FR.Y.0004.161110T1000Z-161110T1400Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...COSBY...CEDAR CREEK... ERWIN...ELIZABETHTON...ROAN MOUNTAIN...CADES COVE...GATLINBURG... COKER CREEK...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 452 AM EST THU NOV 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * EVENT...AREAS OF FROST WILL DEVELOP EARLY TODAY AS TEMPERATURES DROP INTO THE MIDDLE TO UPPER 30S. * TIMING...AREAS OF FROST CAN BE EXPECTED...BECOMING MORE WIDESPREAD AFTER 5 AM TODAY. * IMPACTS...AREAS OF FROST ACROSS THE ADVISED AREA...ESPECIALLY IN SHELTERED VALLEYS. TENDER OUTSIDE PLANTS THAT ARE SUSCEPTIBLE TO FROST DAMAGE NEED TO BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$ TD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Nov 9, 12:23 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Nov 9, 12:23 PM EST, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Morristown TN 1223 PM EST Wed Nov 9 2016 .AVIATION... Cold front now through the area with gusty winds and increasing VFR ceilings expected through the afternoon. Can expect to see a slight decrease in vsby...although still VFR...late tonight as winds decrease at KTRI/KTYS possibly allowing for some minimal fog at KTRI and a smoke/fog combination at KTYS briefly before winds pick up once again in the late morning. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Nov 9, 2:45 PM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EST WED NOV 9 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-101945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 245 PM EST WED NOV 9 2016 /145 PM CST WED NOV 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... STRONG GUSTY WINDS WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY IN THE HIGHER ELEVATIONS OF FAR NORTHEAST TENNESSEE INTO SOUTHWEST VIRGINIA. THE STRONGEST WINDS OF UP TO 20 TO 30 MILES PER HOUR WITH HIGHER GUSTS WILL LIKELY OCCUR AT ELEVATIONS ABOVE 3000 FEET .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Tennessee, 2016Frost Advisories in Virginia, 2016Frost Advisories in North Carolina, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.